Welcome to the Anxiety Forum - A Home for Those with Anxiety, Fear, or Panic Attacks.
Panic 468x60
Results 1 to 5 of 5
  1. #1
    Junior Member
    Join Date
    Jan 2013
    Posts
    3

    Prozac/Lexapro causing High Blood Pressure

    I've been prescribed both lexapro and prozac in the past to help me deal with panic disorder. They worked mostly for that use - I was much less dizzy day to day and my panic attacks were greatly reduced. I gained some weight with the prozac, but it was worth the relief from the dizziness. The problem with both, however, is that my very normal and healthy blood pressure averaged 178 over 127 when I took those prescriptions - which is not acceptable. I am an otherwise healthy 41 year old female and my bp almost immediately returned to normal after stopping those medications. I've been trying alternate ways to deal with my dizziness for the last 5 months, but it's creeping back in and greatly affecting my life recently. My question is, are there other classes of medications that could help the way prozac and lexapro did but without the rise in bp? I realize those aforementioned drugs should NOT have caused my bp to rise, but they did. help!

  2. #2
    Senior Member
    Join Date
    Nov 2011
    Location
    Florida, USA
    Posts
    2,655
    TCA's(remeron, etc) or try yet another ssri like zoloft or luvox. Buspar might help as may wellbutrin. St. Johns Wort may help as well as 5-HTP as for worthy herbals. Weird and unacceptable BP issue but we are all different so believe it. Alankay

  3. #3
    Junior Member
    Join Date
    Jan 2013
    Posts
    6
    No matter what anxiety medication you take you must check to see if herbal supplements will be ok to take with. I know St. John's Wort is not to be taken with those that also take Zoloft (sertraline).

  4. #4
    Senior Member
    Join Date
    Mar 2012
    Location
    Australia
    Posts
    495
    You may want to try a beta-blocker. They are often prescribed to people with high blood pressure and will help manage many of the anxiety symptoms as a bonus. Have you got a good doctor or psychiatrist? Have a chat to them about it.

  5. #5
    Junior Member
    Join Date
    Jan 2013
    Posts
    3
    Thank you all for your replies. When I'm not on medications my blood pressure readings are typically under 120/80. Whatever component Lexapro and Prozac share makes the bp increase dramatically. I'm seeing my physician on the first of February to speak about other alternatives. I've been doing well without a prescription for several months, but am dealing with dizziness for a week now which is disrupting my life. Some days are better than others, even throughout the day things go back and forth between dizzy and not. ugh!

    I'm glad to have found this forum - it's nice to chat with others who understand and want to help.

 

 

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Panic Large